Notre Dame Journal of Formal Logic

Two Upper Bounds on Consistency Strength of ¬ω and Stationary Set Reflection at Two Successive n

Martin Zeman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give modest upper bounds for consistency strengths for two well-studied combinatorial principles. These bounds range at the level of subcompact cardinals, which is significantly below a κ+-supercompact cardinal. All previously known upper bounds on these principles ranged at the level of some degree of supercompactness. We show that by using any of the standard modified Prikry forcings it is possible to turn a measurable subcompact cardinal into ω and make the principle ω,<ω fail in the generic extension. We also show that by using Lévy collapse followed by standard iterated club shooting it is possible to turn a subcompact cardinal into 2 and arrange in the generic extension that simultaneous reflection holds at 2, and at the same time, every stationary subset of 3 concentrating on points of cofinality ω has a reflection point of cofinality ω1.

Article information

Source
Notre Dame J. Formal Logic, Volume 58, Number 3 (2017), 409-432.

Dates
Received: 30 July 2012
Accepted: 31 December 2014
First available in Project Euclid: 1 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1491012044

Digital Object Identifier
doi:10.1215/00294527-2017-0005

Mathematical Reviews number (MathSciNet)
MR3681102

Zentralblatt MATH identifier
06761616

Subjects
Primary: 03E05: Other combinatorial set theory
Secondary: 03E45: Inner models, including constructibility, ordinal definability, and core models 03E55: Large cardinals

Keywords
subcompact cardinal square sequence stationary set reflection modified Prikry forcing iterated club shooting

Citation

Zeman, Martin. Two Upper Bounds on Consistency Strength of $\neg\square_{\aleph_{\omega}}$ and Stationary Set Reflection at Two Successive $\aleph_{n}$. Notre Dame J. Formal Logic 58 (2017), no. 3, 409--432. doi:10.1215/00294527-2017-0005. https://projecteuclid.org/euclid.ndjfl/1491012044


Export citation

References

  • [1] Baumgartner, J. E., “A new class of order types,” Annals of Mathematical Logic, vol. 9 (1976), pp. 187–222.
  • [2] Ben-David, S., and M. Magidor, “The weak $\square^{*}$ is really weaker than the full $\square$,” Journal of Symbolic Logic, vol. 51 (1986), pp. 1029–33.
  • [3] Burke, D., “Generic embeddings and the failure of box,” Proceedings of the American Mathematical Society, vol. 123 (1995), pp. 2867–71.
  • [4] Caicedo, A. E., P. B. Larson, G. Sargsyan, R. D. Schindler, J. R. Steel, and M. Zeman, “Square principles in $\mathbb{P}_{\mathrm{max}}$ extensions,” to appear in Israel Journal of Mathematics, preprint, arXiv:1205.4275v2 [math.LO].
  • [5] Cummings, J., “Compactness and incompactness phenomena in set theory,” pp. 139–50 in Logic Colloquium 2001, vol. 20 of Lecture Notes in Logic, Association for Symbolic Logic, Urbana, Ill., 2005.
  • [6] Cummings, J., “Iterated forcing and elementary embeddings,” pp. 775–883 in Handbook of Set Theory, edited by M. D. Foreman and A. Kanamori, Springer, Dordrecht, 2010.
  • [7] Cummings, J., M. Foreman, and M. Magidor, “Squares, scales and stationary reflection,” Journal of Mathematical Logic, vol. 1 (2001), pp. 35–98.
  • [8] Cummings, J., M. Foreman, and M. Magidor, “The non-compactness of square,” Journal of Symbolic Logic, vol. 68 (2003), pp. 637–43.
  • [9] Cummings, J., and E. Schimmerling, “Indexed squares,” Israel Journal of Mathematics, vol. 131 (2002), pp. 61–99.
  • [10] Cummings, J., and W. H. Woodin, Generalized Prikry Forcings, monograph in preparation.
  • [11] Džamonja, M., and S. Shelah, “On squares, outside guessing of clubs and $I_{<f}[\lambda]$,” Fundamenta Mathematicae, vol. 148 (1995), pp. 165–98.
  • [12] Foreman, M. D., and M. Magidor, “Large cardinals and definable counterexamples to the continuum hypothesis,” Annals of Pure and Applied Logic, vol. 76 (1995), pp. 47–97.
  • [13] Fuchs, G., “$\lambda$-Structures and $s$-structures: Translating the iteration strategies,” Annals of Pure and Applied Logic, vol. 162 (2011), pp. 710–51.
  • [14] Fuchs, G., “$\lambda$-Structures and $s$-structures: Translating the models,” Annals of Pure and Applied Logic, vol. 162 (2011), pp. 257–317.
  • [15] Gitik, M., “The negation of the singular cardinal hypothesis from $o(\kappa)=\kappa^{++}$,” Annals of Pure and Applied Logic, vol. 43 (1989), pp. 209–34.
  • [16] Gitik, M., “Prikry type forcings,” pp. 1351–447 in Handbook of Set Theory, edited by M. D. Foreman and A. Kanamori, Springer, Dordrecht, 2010.
  • [17] Harrington, L., and S. Shelah, “Some exact equiconsistency results in set theory,” Notre Dame Journal of Formal Logic, vol. 26 (1985), pp. 178–88.
  • [18] Jech, T., Set Theory, Springer, Berlin, 2003.
  • [19] Jech, T., and S. Shelah, “Full reflection of stationary sets below $\aleph_{\omega}$,” Journal of Symbolic Logic, vol. 55 (1990), pp. 822–30.
  • [20] Jensen, R. B., “A new fine structure for higher core models,” handwritten notes, Berlin, 1997.
  • [21] Jensen, R. B., “Corrections and remarks,” handwritten notes, Berlin, 1998.
  • [22] Jensen, R. B., E. Schimmerling, R. D. Schindler, and J. R. Steel, “Stacking mice,” Journal of Symbolic Logic, vol. 74 (2009), 315–35.
  • [23] Krueger, J., “Destroying stationary sets,” Israel Journal of Mathematics, vol. 147 (2005), pp. 285–328.
  • [24] Magidor, M., “Reflecting stationary sets,” Journal of Symbolic Logic, vol. 47 (1982), pp. 755–71.
  • [25] Magidor, M., and C. Lambie-Hanson, “On the strengths and weaknesses of weak squares,” Appalachian Set Theory workshop, Carnegie Mellon University, Pittsburgh, Penn., 2011, http://www.math.cmu.edu/~eschimme/Appalachian/Magidor.html.
  • [26] Mitchell, W. J., and E. Schimmerling, “Weak covering without countable closure,” Mathematical Research Letters, vol. 2 (1995), pp. 595–609.
  • [27] Mitchell, W. J., E. Schimmerling, and J. R. Steel, “The covering lemma up to a Woodin cardinal,” Annals of Pure and Applied Logic, vol. 84 (1997), pp. 219–55.
  • [28] Mitchell, W. J., and J. R. Steel, Fine Structure and Iteration Trees, vol. 3 of Lecture Notes in Logic, Springer, Berlin, 1994.
  • [29] Sakai, H., “Chang’s conjecture and weak square,” Archive for Mathematical Logic, vol. 52 (2013), pp. 29–45.
  • [30] Sargsyan, G., “Nontame mouse from the failure of square at a singular strong limit cardinal,” Journal of Mathematical Logic, vol. 14 (2014), no. 1450003.
  • [31] Sargsyan, G., HOD Mice and the Mouse Set Conjecture, vol. 236 of Memoirs of the American Mathematical Society, American Mathematical Society, Providence, 2015.
  • [32] Schimmerling, E., “Combinatorial principles in the core model for one Woodin cardinal,” Annals of Pure and Applied Logic, vol. 74 (1995), pp. 153–201.
  • [33] Schimmerling, E., “A finite family weak square principle,” Journal of Symbolic Logic, vol. 64 (1999), pp. 1087–110.
  • [34] Schimmerling, E., and J. R. Steel, “The maximality of the core model,” Transactions of the American Mathematical Society, vol. 351 (1999), pp. 3119–41.
  • [35] Schimmerling, E., and M. Zeman, “Square in core models,” Bulletin of Symbolic Logic, vol. 7 (2001), pp. 305–14.
  • [36] Schimmerling, E., and M. Zeman, “Characterization of $\square_{\kappa}$ in core models,” Journal of Mathematical Logic, vol. 4 (2004), pp. 1–72.
  • [37] Steel, J. R., The Core Model Iterability Problem, vol. 8 of Lecture Notes in Logic, Springer, Berlin, 1996.
  • [38] Steel, J. R., “PFA implies $\mathit{AD}^{\mathbf{L}(\mathbb{R})}$,” Journal of Symbolic Logic, vol. 70 (2005), pp. 1255–96.
  • [39] Woodin, W. H., “Suitable extender models, I,” Journal of Mathematical Logic, vol. 10 (2010), pp. 101–339.
  • [40] Woodin, W. H., “Suitable extender models, II: Beyond $\omega$-huge,” Journal of Mathematical Logic, vol. 11 (2011), pp. 115–436.
  • [41] Zeman, M., Inner Models and Large Cardinals, vol. 5 of de Gruyter Series in Logic and its Applications, de Gruyter, Berlin, 2002.